CaltechAUTHORS
  A Caltech Library Service

Stability analysis of two-dimensional models of three-dimensional convection

Greenside, H. S. and Cross, M. C. (1985) Stability analysis of two-dimensional models of three-dimensional convection. Physical Review A, 31 (4). pp. 2492-2501. ISSN 0556-2791. http://resolver.caltech.edu/CaltechAUTHORS:GREpra85

[img]
Preview
PDF
See Usage Policy.

1972Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:GREpra85

Abstract

Analytical and numerical methods are used to study the linear stability of spatially periodic solutions for various two-dimensional equations which model thermal convection in fluids. This analysis suggests new model equations that will be useful for investigating questions such as wave-number selection, pattern formation, and the onset of turbulence in large-aspect-ratio Rayleigh-Bénard systems. In particular, we construct a nonrelaxational model that has stability boundaries similar to those calculated for intermediate Prandtl-number fluids.


Item Type:Article
Additional Information:©1985 The American Physical Society Received 29 October 1984
Record Number:CaltechAUTHORS:GREpra85
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:GREpra85
Alternative URL:http://dx.doi.org/10.1103/PhysRevA.31.2492
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5978
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:10 Nov 2006
Last Modified:26 Dec 2012 09:16

Repository Staff Only: item control page